Alert archive / Tennessee / River Flood Warnings in 2016

River Flood Warning 5, NWS Nashville, TN

July 7, 2016Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Jul 7, 2016, 5:43 AM CDT for Davidson County, Tennessee. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 5:43 AM CDT (10:43 UTC)
Expired
Jul 7, 2016, 3:42 PM CDT
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whites Creek near Bordeaux (BORT1). The gauge peaked at 20.42 ft at Jul 7, 2016, 7:00 AM CDT.

actionminormoderate510152007/0707/08
Action stage
13 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

255 
WGUS44 KOHX 071043
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
543 AM CDT THU JUL 7 2016

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Whites Creek At Bordeaux AFFECTING Davidson County

.Heavy rain this morning is causing Whites Creek to rise above Flood Stage. 
Expect water levels in this area to remain high through this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-072042-
/O.NEW.KOHX.FL.W.0005.160707T1043Z-160707T2042Z/
/BORT1.1.ER.160707T1026Z.160707T1300Z.160707T1442Z.NO/
543 AM CDT THU JUL 7 2016

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Whites Creek At Bordeaux
* From early this morning until this afternoon.
* At 05AM Thursday the stage was...18.2 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will continue rising to near 20.4 feet by this morning...then fall
  fall below flood stage this afternoon.
* At 22.0 feet...Extensive flooding of homes and properties along Hamilton Ave 
  is occurring, also flooding of Hartman Park, the Whites Creek Greenway, and 
  portions of Tucker Road occurs.
* At 20.0 feet...Water floods low spots along Hamilton Ave, further inundation 
  of homes in the area is also occurring.
* At 18.0 feet...Flooding of homes along Hamilton Ave in Bordeaux occurs.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
  Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in 
  the Bordeaux area.

&&

LAT...LON  3617 8685 3624 8675 3634 8675 3634 8685
      3626 8689 3620 8689             



$$

05
1 follow-up statement
895 
WGUS84 KOHX 071411
FLSOHX
Flood Statement
National Weather Service Nashville TN
911 AM CDT THU JUL 7 2016

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Whites Creek At Bordeaux AFFECTING Davidson County
 
.Water levels on Whites Creek have peaked and will continue to fall this 
morning. The Flood Warning has been cancelled as levels are below Flood 
Stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-071441-
/O.CAN.KOHX.FL.W.0005.000000T0000Z-160707T2042Z/
/BORT1.1.ER.160707T1026Z.160707T1200Z.160707T1337Z.NO/
911 AM CDT THU JUL 7 2016

The Flood Warning is cancelled for
  The Whites Creek At Bordeaux
* Until 07/07 15:42.
* At 09AM Thursday the stage was 17.5 feet and falling.
* Flood stage is 18.0 feet.
* Water levels will continue to fall this morning.
* At 18.0 feet...Flooding of homes along Hamilton Ave in Bordeaux occurs.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
  Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in 
  the Bordeaux area.


&&

LAT...LON  3617 8685 3624 8675 3634 8675 3634 8685
      3626 8689 3620 8689             



$$

05

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:37 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 7, 3:37 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
337 AM CDT THU JUL 7 2016

...A dangerous Flash Flood event is rapidly evolving over
northern Middle Tennessee early this morning...

.SHORT TERM...Torrential downpours, associated with a slow-moving
line of strong thunderstorms,has produced very high rainfall
amounts early this morning. Doppler radar estimates that between 3
and 5 inches of rain have fallen over the last 3 hours in a band
extending from Clarksville...to Springfield and Gallatin. Latest
radar image showed the storms extending from northern Stewart
County...to near Clarksville...Nashville and Lebanon. The
Sherrif's Office in Sumner County reported widespread flash
flooding at 320 am this morning. Some people have been reportedly
trapped in their  homes, due to flood waters, in Robertson
County.

Based on rainfall rates already observed this morning, believe
some areas in the Nashville Metro area could also pick up between
3 and 5 inches of rain over the next several hours, which will
lead to rapid run-off and flash flooding.

A flash flood watch covers the northeastern two-thirds of the
Mid-State until noon today.

Expect the band of heavy rain currently over northern Middle
Tennessee to continue moving only slowly southward, but should
start to diminish in intensity after 13z.Models show most of the
rain becoming confined mainly to eastern areas during the
afternoon.

The showers and storms should push east of our forecast area
tonight. However, a cold front then starts to push into the Mid-
State by Friday night and Saturday bringing another increase to
the rain chance. Over the last several days, models have
consistently shown this boundary becoming quasi-stationary near
the TN/AL border during the day on Saturday, with deep atmospheric
moisture pooling along it. This keeps the likelihood for
thunderstorms running for the Mid-State for each period as we head
through the weekend and early next week.

In light of all the heavy rains that have fallen over northern
Middle Tennessee yesterday and overnight, we will have to keep an
especially close eye on any evolving heavy rains for this
upcoming weekend.

.LONG TERM...

We stay in a moist and unstable weather pattern from early through
late next week, with additional episodes of thunderstorms.

&&

.AVIATION...
18Z TAF DISCUSSION.

Kept TAFs to 6 lines for brevity sake. Used FM groups for best depictions.
With this in mind, tried to tie all this up with current regional radar
trends and short range model depictions of MCS associated activity
transversing the mid state region on at least a couple of occasions thru
07/18Z. First impacts for terminals should be during the 06/22Z-07/03Z
time frame with the second one from the 07/02Z-07/14Z time frame. During
tstm activities, MVFR fog maybe experienced. Did not want to go with tstms
throughout majority of forecast, but wanted to show potential of some
lingering pcpn behind passages, and thus addressed with vcsh remarks.
Ceilings on the whole will either be VFR TO MVFR.

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 6 AM CDT Thursday FOR Clay-Cumberland-
Fentress-Jackson-Macon-Montgomery-Overton-Pickett-Putnam-
Robertson-Smith-Stewart-Sumner-Trousdale.

DISCUSSION......01/Boyd

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      91  76  95  75  90 / 100  10  20  30  40
Clarksville    91  76  93  74  89 / 100  10  30  40  30
Crossville     83  73  89  71  84 / 100  20  30  40  40
Columbia       93  75  95  75  90 / 100  10  20  20  50
Lawrenceburg   92  75  94  74  90 /  70  10  10  20  50
Waverly        92  76  93  75  89 / 100  10  20  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until noon CDT today FOR Cannon-Cheatham-Clay-
Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston-Jackson-
Macon-Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford-
Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-Williamson-
Wilson.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU JUL 7 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-081130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ONGOING STORMS THIS MORNING WILL PRODUCE SIGNIFICANT FLASH
FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR
MAINLY NORTHERN MIDDLE TENNESSEE UNTIL NOON.

THIS AFTERNOON, HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW
100'S AT MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICES ARE EXPECTED TO ONCE AGAIN CLIMB INTO THE LOW 100'S
FRIDAY AT MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU.

A COLD FRONT WILL ALSO ENTER THE MID STATE FRIDAY, AND MAY TRIGGER
STRONG TO SEVERE STORMS LATE IN THE DAY AND EVENING, ESPECIALLY
ACROSS NORTHERN MIDDLE TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS PERTAINING TO ONGOING FLOODING ARE APPRECIATED.
SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY ON FRIDAY.

ROSE

In the hours before

Local storm report, Jul 7, 3:42 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
342 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     FLASH FLOOD      CLARKSVILLE             36.56N  87.35W
07/07/2016                   MONTGOMERY         TN   911 CALL CENTER

            SEVERAL AREAS ACROSS THE COUNTY HAVE ROADS THAT ARE
            IMPASSABLE DUE TO FLOODING.

&&

EVENT NUMBER OHX1600750

MR3
Local storm report, Jul 7, 3:57 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     FLASH FLOOD      BIG ROCK                36.58N  87.76W
07/07/2016                   STEWART            TN   911 CALL CENTER

            RESIDENTS TRAPPED IN HOMES WITH WATER RESCUE ATTEMPTS
            UNDERWAY.

&&

EVENT NUMBER OHX1600751

MR3
Local storm report, Jul 7, 4:12 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 AM     FLASH FLOOD      3 SE NASHVILLE          36.14N  86.75W
07/07/2016                   DAVIDSON           TN   911 CALL CENTER

            MURFREESBORO PIKE AT MENZLER ROAD IS CLOSED DUE TO
            WATER OVER THE ROAD.

&&

EVENT NUMBER OHX1600752

MR3
Local storm report, Jul 7, 4:53 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     FLASH FLOOD      6 NW GALLATIN           36.44N  86.53W
07/07/2016                   SUMNER             TN   EMERGENCY MNGR

            RESIDENTS TRAPPED IN HOMES IN THE GALLATIN AREA AND
            COTTONTOWN AREA.

&&

EVENT NUMBER OHX1600753

MR3
Local storm report, Jul 7, 5:05 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     FLASH FLOOD      GALLATIN                36.38N  86.45W
07/07/2016                   SUMNER             TN   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING ACROSS THE COUNTY.

0335 AM     FLASH FLOOD      SPRINGFIELD             36.50N  86.88W
07/07/2016                   ROBERTSON          TN   911 CALL CENTER

            MANY ROADS IN SPRINGFIELD ARE IMPASSABLE AND SOME
            RESIDENTS ARE TRAPPED IN HOMES.

0341 AM     FLASH FLOOD      CLARKSVILLE             36.56N  87.35W
07/07/2016                   MONTGOMERY         TN   911 CALL CENTER

            SEVERAL AREAS ACROSS THE COUNTY HAVE ROADS THAT ARE
            IMPASSABLE DUE TO FLOODING.

0355 AM     FLASH FLOOD      BIG ROCK                36.58N  87.76W
07/07/2016                   STEWART            TN   911 CALL CENTER

            RESIDENTS TRAPPED IN HOMES WITH WATER RESCUE ATTEMPTS
            UNDERWAY.

0409 AM     FLASH FLOOD      3 SE NASHVILLE          36.14N  86.75W
07/07/2016                   DAVIDSON           TN   911 CALL CENTER

            MURFREESBORO PIKE AT MENZLER ROAD IS CLOSED DUE TO
            WATER OVER THE ROAD.

0437 AM     FLASH FLOOD      6 NW GALLATIN           36.44N  86.53W
07/07/2016                   SUMNER             TN   EMERGENCY MNGR

            RESIDENTS TRAPPED IN HOMES IN THE GALLATIN AREA AND
            COTTONTOWN AREA.

&&

EVENT NUMBER OHX1600748 OHX1600749 OHX1600750 OHX1600751 OHX1600752
OHX1600753

MR3
Local storm report, Jul 7, 5:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      3 SE MOUNT JULIET       36.18N  86.48W
07/07/2016                   WILSON             TN   TWITTER

            MT JULIET POLICE TWITTER SHOWS A CAR STALLED OUT IN
            HIGH WATER ON BELINDA PKWY AND SE SPRINGDALE

&&

EVENT NUMBER OHX1600754

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:26 PM CDTFlash Flood WatchOHXCannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 22 more20 hr
Jul 7, 12:01 AM CDTSpecial Weather StatementOHXRobertson, Sumner44 min
Jul 7, 12:27 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner33 min
Jul 7, 1:02 AM CDTFlash Flood WarningOHXCheatham, Davidson, Macon, Montgomery, Robertson, Sumner and 1 more6 hr
Jul 7, 1:15 AM CDTSpecial Weather StatementOHXRobertson, Sumner45 min
Jul 7, 1:42 AM CDTSpecial Weather StatementOHXCheatham, Montgomery, Robertson33 min
Jul 7, 2:11 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner34 min
Jul 7, 2:44 AM CDTSpecial Weather StatementOHXWilson46 min
Jul 7, 3:12 AM CDTSpecial Weather StatementOHXDeKalb, Jackson, Putnam, Van Buren, Warren, White33 min
Jul 7, 3:18 AM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Van Buren, Warren, White27 min
Jul 7, 3:27 AM CDTFlash Flood Warning EmergencyOHXCheatham, Montgomery, Stewart6 hr
Jul 7, 3:36 AM CDTFlash Flood WarningOHXCheatham, Davidson, Rutherford, Sumner, Trousdale, Wilson6 hr
Jul 7, 4:47 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson, Wilson28 min
Jul 7, 5:39 AM CDTFlash Flood Warning EmergencyOHXStewart3 hr
Jul 7, 6:23 AM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Montgomery, Williamson4 hr
Jul 7, 6:45 AM CDTSpecial Weather StatementOHXRutherford30 min
Jul 7, 6:55 AM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson4 hr
Jul 7, 6:55 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson35 min
Jul 7, 7:13 AM CDTAreal Flood WarningOHXCheatham, Davidson, Macon, Montgomery, Robertson, Rutherford and 4 more6 hr
Jul 7, 7:18 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford27 min
Jul 7, 7:37 AM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy38 min
Jul 7, 9:29 AM CDTAreal Flood WarningOHXMontgomery, Stewart3 hr
Jul 7, 9:43 AM CDTRiver Flood WarningOHXMontgomery, Robertson46 hr
Jul 7, 9:46 AM CDTRiver Flood AdvisoryOHXMontgomery25 hr
Jul 7, 9:46 AM CDTRiver Flood AdvisoryOHXStewart13 hr
Jul 7, 2:14 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jul 7, 2:38 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner37 min
Jul 7, 3:09 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jul 7, 3:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson32 min
Jul 7, 3:20 PM CDTAreal Flood AdvisoryOHXMacon, Robertson, Smith, Sumner, Trousdale, Wilson3 hr
Jul 7, 3:32 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more43 min
Jul 7, 3:35 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more3 hr
Jul 7, 3:41 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Trousdale, Wilson34 min
Jul 7, 3:48 PM CDTSpecial Weather StatementOHXWilson42 min
Jul 7, 4:02 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Jackson, Overton, Pickett, Putnam and 1 more3 hr
Jul 7, 4:02 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett43 min
Jul 7, 4:11 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam, White34 min
Jul 7, 4:14 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Smith, Van Buren, White31 min
Jul 7, 4:44 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White46 min
Jul 7, 4:50 PM CDTSpecial Weather StatementOHXWarren40 min

Nearby

River Flood Warnings in Tennessee, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.